MAUDE Adverse Event Report: DEPUY MITEK 5.5 HEALIXADV PEEK 5PK-2SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK 5.5 HEALIXADV PEEK 5PK-2SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222325
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 3 for the same event.It was reported by the sales rep reported that during a rotator cuff repair that two of the customer¿s healix advance peek 5.5mm anchor and one of their healix advance knotless peek had their suture break while it was being shuttled.The sales rep reported that it was the stay suture that broke on the knotless anchor when it was being shuttled also.The sales rep reported that two of the breaks occurred approximately half way or in the middle of the suture while the 3rd suture broke closer to the anchor.The surgeon completed the procedure with the device with no patient consequences but with a 20 minute delay.The sales rep reported that there were no sharp instruments near the sutures that could have nicked or frayed the suture.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
5.5 HEALIXADV PEEK 5PK-2SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7743166
Report Number1221934-2018-53039
Device Sequence Number1405747
Product Code HWC
UDI-Device Identifier10886705021536
UDI-Public10886705021536
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2016
Device Catalogue Number222325
Device Lot Number3738188
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2014
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1